How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 31249
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

Hi My mom has been taken Norvasc to lower high blood pressure

This answer was rated:

Hi My mom has been taken Norvasc to lower high blood pressure 160/90. Now after blood test she has Sodium deficiency. Now could not say things clearly. What should be .done ? Could She stop taking Novasc? If yes then how to treat her blood pressure? Sodium deficiency cause she could not say and hear clearly ???. My [email protected]

Hi--do you know how low your mother's sodium is and is she on any other medications besides the Norvasc?
Customer: replied 4 years ago.

Sorry for my late reply. Yes Mom takes othet medication beside norvasc. I would look and come back to you. Mom was brought to see a Docter and he instruct the nurse to give NaCl 0,9% 500 ml and Kcl 50 mg tranfusion in 2 day.


 


Her blood test result :


 


Natrium # 12.9


Kalium # 2.1


Hemaglobin 10.9


Hematocrit 30


Entrosit 3.5


Mcu 85


Moh 31


Mohc 37


Row 13.2


Leucosit 12.2


Basofil 0%


Eosofil branch 0%


Eosofil Segment 81%


Limsofit 13


Monosofit 4


Trombosit 304


Retikulosit 1.2


Led 1 hour 33


CHEMICAL :


 


GOT 23


Gpt 23


Glucosa 225


HbA1a(A1c) Ngsp 5.3


Hb1c (A1c) lfcc 34


Cholestrol 209


Creatin 1.08 ELFG CHLORIDE 80Calcium 9


 


Magnesium 1.51.


 


 


Is there enough blood test for you?


I would came back to you for other Medication.


 


How to send picture,I see no option for attachment.? How to talk to you while you are online?


 


 


 


 


 


 


 


 


 


 


 


 

OK--did the doctor say anything about the possible cause of her low sodium?
Customer: replied 4 years ago.

No He did not. He just instructed the nurse to give tranfussion as mention previously.


 


 

OK--no, this wouldn't be because of the Norvasc but certain other medications can cause this. Liver and kidney disease can do it, as can drinking massive amounts of water. Also something called inappropriate ADH hormone secretion from the pituitary gland can do it. If she doesn't take any medications that might cause this, she'll need further workup with blood work and an MRI of the brain to get at the cause.
Dr. Chip and 7 other Health Specialists are ready to help you
Customer: replied 4 years ago.

I would come back to you with information of other medication,.

I'll be here
Customer: replied 4 years ago.

Other medications are Cefspan 200, Nexium 20 mg, and Disflatvi 40 mg.



Could we know liver or Kidney failure from above test result ???

It would appear from the labs that both her liver and kidney are fine and she isn't taking the kind of medicines that cause low sodium. I would work her up for the inappropriate ADH secretion